Tricyclic Antidepressant Overdose

1. Admit to: Medical intensive care unit.

2. Diagnosis: TCA Overdose

3. Condition:

4. Vital Signs: Neurochecks q1h.

5. Activity: Bedrest.

6. Nursing: Continuous suicide observation. ECG monitoring, measure QRS width hourly, inputs and outputs, aspiration and seizure precautions. Place single-lumen nasogastric tube and lavage with 2 liters of normal saline if recent ingestion.

9. Special Medications:

-Activated charcoal premixed with sorbitol 50 gm via NG tube q4-6h until the TCA level decreases to therapeutic range. Maintain head-of-bed at 30-45 degree angle to prevent charcoal aspiration. -Magnesium citrate 300 mL via nasogastric tube x 1 dose.

10. Cardiac Toxicity:

-If mechanical ventilation is necessary, hyperventilate to maintain pH 7.507.55.

-Administer sodium bicarbonate 50-100 mEq (1-2 amps or 1-2 mEq/kg) IV over 5-10 min, followed by infusion of sodium bicarbonate (2 amps in D5W 1 L) at 100-150 cc/h. Adjust rate to maintain pH 7.50-7.55.

12. Labs: Urine toxicology screen, serum TCA levels, liver panel, CBC, SMA-7 and 12, UA.

Was this article helpful?

0 0

Post a comment